MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART CURV SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART CURV SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C45A
Medical Device Problem Codes Component Incompatible (1108); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: v95u45.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a analysis for an image submitted to ethicon endo surgery for evaluation.Image1: the image provided by the customer is that of the distal jaw of what appears to be a enseal instrument.A closer look to the device shows the jaws detached from the welding points.No conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that, during a robot-assisted total prostatectomy, the jaws became not to open inside the abdomen and could not take out from the trocar.The bottom jaw fell off and i-blade was popped out from the top jaws.The handle could not be grasped.The i-blade was caught and could not take out from the trocar.The sales rep broke the jaws to take the device off from the trocar.The trocar was returned to the hospital.No pieces fell into the patient.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/29/2021.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nslg2c45a device was returned with the jaws detached and returned in a plastic bag.In addition, it was received with skiving of the heat shrink (shaft cover) material.All of the heat shrink material appeared to have been returned.The iblade was received slightly bent.The device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.A probable cause of the damage could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ENSEAL G2 ART CURV SEALER 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key12745199
Report Number3005075853-2021-06629
Device Sequence Number17265722
Product Code GEI
UDI-Device Identifier10705036014553
UDI-Public10705036014553
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberNSLG2C45A
Device Catalogue NumberNSLG2C45A
Device Lot NumberV95U45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; GENERATOR
Patient SexUnknown